MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCDH
Medical Device Problem Code Image Orientation Incorrect (1305)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech for evaluation.Visual inspection and magnetic functionality test of the returned device were performed following j&j medtech procedures.Visual analysis of the returned sample was performed, and the peek housing was observed broken with wires exposed.A magnetic functionality test was performed, and error 105 appeared on the carto 3 system due to an open circuit on the tip area.A manufacturing record evaluation was performed for the finished device number lot 31233392l and no internal actions related to the complaint were found during the review.The open circuit found could be related to the reverse icon issue reported by the customer, therefore, the complaint was confirmed.The potential cause of the open circuit could not be conclusively determined.The potential cause of the broken peek housing could be related to the manipulation of the device during or after the procedure, however, this could not be conclusively determined.The instructions for use (ifu) contain the following recommendations: when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft because twisting may damage the tip electrode bond and loosen the tip electrode.The carto® 3 system instructions for use (ifu) contain the following information: the magnetic sensor of the catheter is disconnected.To continue, replace the catheter cable.If that does not resolve the problem, replace the catheter.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a navistar thermocool for which biosense webster¿s product analysis lab (pal) observed that the peek housing was broken with wires exposed.Initially, it was reported that during the operation, the catheter was recognized by the carto system, however, the icon direction was opposite on the screen.A second device was used to complete the operation.There was no adverse event reported on patient.The reverse icon issue was assessed as non mdr reportable.The potential risk that it could cause or contribute to a serious injury or death to the operator or patient was remote.The biosense webster, inc.Pal received the device and per the evaluation completion on 05-sep-2024, the peek housing was observed broken with wires exposed.This was assessed as mdr reportable with an awareness date of 05-sep-2024.

Brand Name
NAVISTAR THERMOCOOL
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20352656
Report Number2029046-2024-03258
Device Sequence Number7983206
Product Code OAD
UDI-Device Identifier10846835000559
UDI-Public(01)10846835000559(17)270303(10)31256460M
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNI75TCDH
Device Lot Number31256460M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Initial Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_CARTO 3
Patient SexUnknown